Do you have night or morning sweats? Do you take Narcotic? POLL

Discussion in 'Fibromyalgia Main Forum' started by Kimba4318, Jan 30, 2007.

  1. Kimba4318

    Kimba4318 New Member

    This is my question.... I am very curious..

    For the past couple of years I have had this. It is not a premenopause thing. I have blamed it on another weird symptom of FIBRO.

    I am now convinced that it is because of my pain medication. It is odd that this does not happen during the day. I wake up in the early morning, sometimes drenched with sweat and, ofcourse, foggy headed, and hurting. I take my vitamins and then my pain medication. After about an hour or so, I am not clamy and I am able to go about my day.

    I still move slow and am not pain free or anything, but I am able to function much better once I take my meds.

    Just wondering if you all experience this. I believe now that my night sweats and morning problems are made worse by the meds. Maybe I am withdrawing through the night. During the day I will take something every 4-6 hours or so.

    What are your thoughts on this??

    Hugs
    Kim
    [This Message was Edited on 01/31/2007]
  2. Suzan

    Suzan New Member

    But, often I hate to ask as they don't know what to tell you!!! Anyway way, I use vicoden..daily...and overnight of course I probably do have "withdrawal" symptoms...I know after the first one of the day kicks in..I feel much more 'normal'. I know I am dependent..but it doesn't bother me, better that than PAIN. Anyway..I have a feeling that the sweats in some way relate back to the narcotics...that plus being very out of shape physically..the past 1 1/2 years...have been so bad on me fms wise...that exercise is a faint memory at best.

    So..I am curious to see what other answers we hear!

  3. u34rb

    u34rb New Member

    I get night sweats. Some mornings I wake up a little damp around the neck and left sholder area where I have some pain all the time. It happens in the early hours when I'm still asleep, never when I am awake. And I only really notice it if I wake up soon afterwards, otherwise it drys up. I'm not on pain meds right now. I think that it's some kind of herxing. I'm male so it's definately not menopausal!
  4. plotsgal

    plotsgal New Member

    I suffer from the same thing. I will wake up in the morning completely drenched around my neck area and also get chills if I don't get in the shower right away. I went to the gyn and I am not premeno to young for that yet. I take oxycodone the lowest dose 3 times a day for the pain and it helps me get through the day. I also get trigger point injections once in awhile and I have tried tramadol, celebrex, cymbalta,Lyrica, etc, I have tried just about everything for pain nonnarcotic first and nothing works.So I don't know what causes the night sweats.
  5. suzette1954

    suzette1954 New Member

    for about 2 mths. Im on ultram, loratab, and darvocet. It just started like I said several weeks ago. I went into menapause 12 yrs ago at the age of 40. I sweat and then it starts drying and I chill. I finally went to the pharmacy yesterday and bought extra strength estroven. Took 2 tabs as directed and so far, I havent had one bout of the hot flashes. Its the only thing Ive changed so I will let you know if they come back. Suzette
  6. Kimba4318

    Kimba4318 New Member

    So, by what you all have experienced, I guess it is inconclusive... Some take them, some don't and still have this happen.

    Maybe it is the fibro, but I can't help but think it is a sort of withdrawl too.

    Anyone else??
  7. mamagibby

    mamagibby New Member

    Hi Kim- Me too!! I'm also on narcotic meds but mine are time release. I know when you go through withdrawl you have night sweats, to the point of soaked sheets!!

    Interesting thought.

    Mamagibby aka KAH
  8. CanBrit

    CanBrit Member

    I usually only take 1 10mg morphine IR a night with my sleeping pill. I have had severe sweating since around the time I started taking Zoloft. One of it's side effects. I've never really attributed it to pain meds.

    Regards,

    Eileen




  9. fungirl2100

    fungirl2100 New Member

    I have not had any probs with night sweats & I am on lots of meds. Have you spoken to this with your doc? I always take a dose of my med right before bed to ensure proper pain & sleep coverage as much as possible. Also you may want to have a fan left on low one for the noise to help you sleep (I like the lull) & also to help keep you somewhat cool. Could these be possible side effects from your meds? check your side effects from meds on your bottles or call your doc or pharmacist.

    I don't believe this shouldn't be happening all the time.

    fungirl
  10. Beas

    Beas New Member

    Hi Kim,

    I wake up in the very early morning hours completely soaked. Everything is wet, the pillow, the sheets, my clothes.. I can actually wipe the sweat off of me. It is horrible. I have just started seeing the GP but have had symptoms for years. I am scheduled to see a rheumatologist soon. However the GP thinks it is Fibro and/or RA. I am not on any meds so it can't be that. I am also 34 so a bit on the young side for hotflashes. I have found some links on line between night sweats and fibro and RA. I am interested to hear that others are waking up cold, sweaty, and clammy! Beas
  11. suzannekart

    suzannekart New Member

    I do not have this problem because I NEVER, NEVER sweat. It can be 110 and I do not sweat. I can play tennis in 110 in the sun and I will not sweat. I do have a problem of always being too hot even when it is freezing outside it feels warm to me.
    Suzanne
  12. ravenpaige

    ravenpaige New Member

    I think for me this is a kind of herxing. They seem to come when I've changed something in my diet or supplements, and its a sign that something is working. I first noticed these (a lot) about two years after I got sick, when I went on a low-carb diet (to loose weight). After about 3 days on the diet, I noticed that my morning pain was significantly better. But then, after about 2-3 wks on the diet, I started having the night sweats (accompanied by vivid dreams, usually). This lasted for several months, then went away. I started having sweats again (along with the dreams) a couple of weeks ago when I started on probiotic and garlic supplements. Have only had these a couple of times in the last two weeks, but I have also noticed an improvement in overall symptoms. I am old enough to be premenupausal, so that could be it instead, but the sporatic timing and other results make me think it is more related to herxing.
  13. foggygirl

    foggygirl New Member

    I have CFS, FM, and IBS. I'm long past menopause, besides, these awful night sweats do not FEEL the same. When I have these bouts of night sweats, I wake up totally soaked-my sheets, my entire upper body, even my hair is wet and I can get a few of them per night. I have to totally change my PJ's and sheets or lay towels down. For me I know it's not any meds, because I had them before I was on anything.

    My herbalist said that it was my body's way of trying to get rid of a virus or something in my body that didn't belong there. Maybe that's why hot detox baths are so helpful to so many of us--the baths help to sweat out the toxins that have built up in our bodys.

    As much as I hate these sweats, since we CF/FM people are less capable of getting rid of toxins, I guess it's actually a good thing.

    Cheers,

    Foggygirl